Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 24, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at May 31, 2007, 6:16 PM CDT for Custer County, Lincoln County, Logan County, Nebraska. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2007, 6:16 PM CDT (23:16 UTC)
- Expired
- May 31, 2007, 8:15 PM CDT
- In force
- 119 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
Counties Custer County, NE, Lincoln County, NE, Logan County, NE
The radar
The North Platte radar (KLNX), 72 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLBF 312318
FFWLBF
NEC041-111-113-010115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
616 PM CDT THU MAY 31 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CUSTER COUNTY IN CENTRAL NEBRASKA...
THIS INCLUDES THE CITIES OF...BROKEN BOW...ARNOLD...
EASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
EASTERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF STAPLETON...
* UNTIL 815 PM CDT
* AT 611 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM THUNDERSTORMS IN SOUTHEAST LOGAN AND NORTHEAST
LINCOLN COUNTIES..
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARCADIA
DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...PRESSEY STATE
WILDLIFE MANAGEMENT AREA...INTERSECTION OF HIGHWAY 183 AND CUMRO
ROAD...WESTERVILLE...WEISSERT...SARGENT...OCONTO...MASON CITY...
COMSTOCK...BERWYN AND ANSLEY
LAT...LON 4173 10026 4174 10054 4137 10052 4078 10055
4078 10025 4104 10025 4107 9924 4172 9923
$$
SPRINGER2 follow-up statements
000
WGUS73 KLBF 010002
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM CDT THU MAY 31 2007
NEC041-111-113-010115-
LOGAN NE-CUSTER NE-LINCOLN NE-
701 PM CDT THU MAY 31 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
EASTERN LINCOLN...CUSTER AND EASTERN LOGAN COUNTIES...
AT 656 PM CDT...THUNDERSTORMS PRODUCING FLASH FLOODING WAS REPORTED.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SARGENT TO
OCONTO...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF TAYLOR
TO 23 MILES NORTH OF LEXINGTON...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WEISSERT...BERWYN...WESTERVILLE...COMSTOCK...ANSLEY...ARCADIA
DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...MASON CITY AND
INTERSECTION OF HIGHWAY 183 AND CUMRO ROAD.
ALTHOUGH RAIN HAD ENDED OVER MUCH OF THE AREA...RESIDUAL RUNOFF MAY
PRODUCE ADDITIONAL FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4173 10026 4174 10054 4137 10052 4078 10055
4078 10025 4104 10025 4107 9924 4172 9923
$$
SPRINGER000
WGUS73 KLBF 010117
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
816 PM CDT THU MAY 31 2007
NEC041-111-113-010126-
LOGAN NE-CUSTER NE-LINCOLN NE-
816 PM CDT THU MAY 31 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR EASTERN LINCOLN...CUSTER
AND EASTERN LOGAN COUNTIES...
ADDITIONAL RAINFALL IS POSSIBLE OVERNIGHT. A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR THE OVERNIGHT HOURS.
LAT...LON 4173 10026 4174 10054 4137 10052 4078 10055
4078 10025 4104 10025 4107 9924 4172 9923
$$
JMCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at May 31, 2:45 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 31, 2:45 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
245 PM CDT THU MAY 31 2007
.SYNOPSIS...
AT 18Z...A SURFACE LOW WAS CENTERED OVER NORTHWEST SOUTH DAKOTA
WITH A COOL FRONT EXTENDING THROUGH WESTERN NEBRASKA AND EASTERN
COLORADO. IN THE 6.7U IMAGERY...A MATURE CYCLONE WAS DISCERNIBLE
ABOVE THE SURFACE LOW. VISIBLE SATELLITE IMAGERY SHOWED SCATTERED
CUMULUS CLOUDS DEVELOPING OVER WESTERN NEBRASKA...AND RADAR
INDICATED THAT THERE WERE A FEW SHOWERS AND THUNDERSTORMS IN THAT
AREA. THE SURFACE LAPS AT 19Z SHOWED CONVECTIVE POTENTIAL ENERGY OF
1000-1500 J/KG IN SOUTHWEST NEBRASKA.
&&
.SHORT TO MEDIUM RANGE DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING ALONG AND EAST
OF THE SURFACE BOUNDARY THIS EVENING. DUE TO THE POTENTIAL FOR HEAVY
RAIN ON ALREADY SATURATED SOIL...WE HAVE A FLASH FLOOD WATCH FOR
NORTH CENTRAL THROUGH SOUTHWEST NEBRASKA. THERE IS ALSO SUFFICIENT
INSTABILITY AND WIND SHEAR FOR SEVERE THUNDERSTORMS TO DEVELOP
THROUGH EARLY EVENING IN THE SOUTHWEST. ALTHOUGH CONVECTIVE
POTENTIAL ENERGY IS MARGINAL...SHEAR PROFILES ALONG THE SURFACE
BOUNDARY WILL BE SUFFICIENT FOR SUPERCELLS TO DEVELOP IN SOUTHWEST
NEBRASKA.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
FRIDAY NIGHT AS UPPER WAVES AND WEAK SURFACE BOUNDARIES ROTATE
THROUGH NEBRASKA AS THE UPPER LOW DRIFTS EASTWARD.
&&
.MEDIUM TO LONG RANGE DISCUSSION...
A BREAKDOWN OF THE STUBBORN RIDGE IN THE EASTERN UNITED STATES
APPEARS TO HERALD A MORE PROGRESSIVE PATTERN BY SATURDAY. AT THAT
TIME...THE UPPER LOW WILL MOVE OUT OF THE NORTHERN PLAINS AND INTO
THE UPPER MISSISSIPPI VALLEY SATURDAY AND SUNDAY. THE WESTERN RIDGE
THEN DEAMPLIFIES UNTIL THE FLOW BECOMES MORE WESTERLY TUESDAY. THIS
WILL BRING IN A RETURN TO FAIRLY ACTIVE WEATHER THEREAFTER.
&&
.AVIATION...
LARGE UPPER LOW WILL CONTINUE TO KEEP UNSETTLE CONDITIONS IN
PLACE ACROSS THE TWEB ROUTES THROUGH THE NEXT 24 HOURS AT LEAST.
FLIGHT CONDITIONS ARE EXPECTED TO PRIMARILY BE IN THE VFR
RANGE...THOUGH SCATTERED THUNDERSTORMS WILL LEAVE CLOUD BASES NEAR
THE 3K FT RANGE AND MAY DROP VSBYS DOWN TO MVFR RANGES IN THE RAIN
SHOWERS. STRONGER CONVECTION WILL BE FOUND ALONG EASTERN PORTIONS OF
274/264 TWEB ROUTES AND SHOULD BE AVOIDED THIS EVENING. ALONG THE
098 TWEB ROUTE IN VCNTY OF CDR CEILING MAY ALSO REACH DOWN TO MVFR
READING AS THE TERRAIN HGHTS INCREASE. WITH COOL TEMPERATURES
ALOFT...HEATING WILL INCREASE CLOUD COVER DURING THE LATE MORNING
AND AFTERNOON HOURS AGAIN ON FRIDAY...BUT SHOULD BE IN THE VFR
RANGE.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
NEZ007-010-027>029-038-058-059-069>071 FLASH FLOOD WATCH UNTIL 12Z.
&&
SPRINGER/13Hazardous weather outlook, May 31, 3:22 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 322 PM CDT THU MAY 31 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-011200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 322 PM CDT THU MAY 31 2007 /222 PM MDT THU MAY 31 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THIS EVENING AND INTO THE OVERNIGHT HOURS. THE GREATEST RISK FOR SEVERE WEATHER LOOKS TO BE ALONG AND SOUTHEAST OF A BIG SPRINGS TO THEDFORD TO SPRINGVIEW LINE...WHERE LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. HOWEVER ONE OF THE MAIN CONCERNS WILL BE MODERATE TO HEAVY RAINFALL OVER AREAS WHICH HAVE SEEN RECORD SETTING RAINFALL THE PAST FEW DAYS. THIS INCLUDES PORTIONS OF THE SOUTHWEST INTO NORTH CENTRAL NEBRASKA...ESPCIALLY HAYES...LINCOLN AND FRONTIER COUNTIES. ANY ADDITIONAL HEAVY RAINFALL WILL QUICKLY LEAD TO FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AS AN UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO MOVE SLOWLY EAST OVER THE NORTHERN AND CENTRAL PLAINS SCATTERED THUNDERSTORMS ARE POSSIBLE OVER WESTERN AND NORTH CENTRAL NEBRASKA THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, May 31, 4:06 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
406 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL 7 N TRYON 41.66N 100.94W
05/31/2007 E0.88 INCH MCPHERSON NE PUBLIC
&&
BTAYLORLocal storm report, May 31, 4:28 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
428 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL 12 N STAPLETON 41.65N 100.51W
05/31/2007 E0.75 INCH LOGAN NE PUBLIC
&&
BTAYLORLocal storm report, May 31, 4:28 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME OF EVENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
428 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 12 N STAPLETON 41.65N 100.51W
05/31/2007 E0.75 INCH LOGAN NE PUBLIC
&&
BTAYLORLocal storm report, May 31, 4:37 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
437 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 10 S TRYON 41.41N 100.94W
05/31/2007 E0.88 INCH MCPHERSON NE PUBLIC
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:43 AM CDT | Flash Flood Watch | LBF | Chase, Custer, Frontier, Garfield, Hayes, Holt and 4 more | 24 hr |
| May 31, 3:36 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 39 min |
| May 31, 4:04 PM CDT | Severe Thunderstorm Warning | LBF | Logan, Thomas | 41 min |
| May 31, 4:06 PM CDT | Tornado Warning | LBF | Lincoln, McPherson | 39 min |
| May 31, 4:45 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
| May 31, 4:53 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 52 min |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.